Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at May 16, 2007, 3:55 PM EDT for Fairfax County, City of Fairfax, City of Falls Church, Virginia. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2007, 3:55 PM EDT (19:55 UTC)
- Expired
- May 16, 2007, 4:33 PM EDT
- In force
- 38 min
- Issued by
- NWS Baltimore/Washington
- Area
- Counties, with a storm outline in the text
Counties City of Fairfax, VA, City of Falls Church, VA, Fairfax County, VA
The radar
The Sterling radar (KLWX), 18 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 4:05 PM EDT | TSTM WND DMG | Fairfax, VA | TREE DOWNED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 1:26 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.9 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KLWX 161955
SVRLWX
VAC059-600-610-162045-
/O.NEW.KLWX.SV.W.0013.070516T1955Z-070516T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
355 PM EDT WED MAY 16 2007
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CITY OF FAIRFAX IN NORTHERN VIRGINIA
CITY OF FALLS CHURCH IN NORTHERN VIRGINIA
FAIRFAX COUNTY IN NORTHERN VIRGINIA
* UNTIL 445 PM EDT
* AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
CENTREVILLE...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHANTILLY...
CENTREVILLE...
HERNDON...
OAKTON...
RESTON...
WOLF TRAP...
VIENNA...
GREAT FALLS...
THE AMERICAN LEGION BRIDGE...
DULLES INTERNATIONAL AIRPORT...
TYSONS CORNER...
FAIRFAX...
HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
LAT...LON 3886 7753 3876 7740 3887 7716 3890 7717
3893 7712 3896 7715 3898 7725 3902 7725
3906 7733
$$
MANNING3 follow-up statements
000
WWUS51 KLWX 162008
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
408 PM EDT WED MAY 16 2007
VAC059-600-610-162045-
/O.CON.KLWX.SV.W.0013.000000T0000Z-070516T2045Z/
CITY OF FAIRFAX VA-CITY OF FALLS CHURCH VA-FAIRFAX VA-
408 PM EDT WED MAY 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CITY OF FAIRFAX...CITY OF FALLS CHURCH...FAIRFAX COUNTY...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 3 MILES SOUTH OF RESTON...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR THE AMERICAN LEGION BRIDGE...
GREAT FALLS...RESTON...HERNDON AND MCLEAN THROUGH 445 PM EDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT.
LAT...LON 3890 7747 3884 7737 3888 7718 3890 7718
3893 7712 3896 7715 3898 7725 3902 7725
3906 7733
$$
MANNING000
WWUS51 KLWX 162016
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
415 PM EDT WED MAY 16 2007
VAC600-610-162025-
/O.CAN.KLWX.SV.W.0013.000000T0000Z-070516T2045Z/
CITY OF FAIRFAX VA-CITY OF FALLS CHURCH VA-
415 PM EDT WED MAY 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF FAIRFAX...CITY OF
FALLS CHURCH IS CANCELLED...
THE STRONGEST STORMS HAVE MOVED AWAY FROM FAIRFAX AND FALLS CHURCH
CITIES THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT.
LAT...LON 3893 7738 3889 7730 3890 7723 3892 7719
3894 7717 3896 7717 3898 7725 3902 7725
3905 7731
$$
VAC059-162045-
/O.CON.KLWX.SV.W.0013.000000T0000Z-070516T2045Z/
FAIRFAX VA-
415 PM EDT WED MAY 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR FAIRFAX COUNTY...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER WOLF TRAP...MOVING NORTHEAST AT 50 MPH.
MCLEAN...TYSONS AND GREAT FALLS WILL BE AFFECTED THROUGH 445 PM EDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT.
LAT...LON 3893 7738 3889 7730 3890 7723 3892 7719
3894 7717 3896 7717 3898 7725 3902 7725
3905 7731
$$
MANNING000
WWUS51 KLWX 162033
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
433 PM EDT WED MAY 16 2007
VAC059-162043-
/O.CAN.KLWX.SV.W.0013.000000T0000Z-070516T2045Z/
FAIRFAX VA-
433 PM EDT WED MAY 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR FAIRFAX COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM.
LAT...LON 3893 7738 3889 7730 3890 7723 3892 7719
3894 7717 3896 7717 3898 7725 3902 7725
3905 7731
$$
MANNINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:40 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 16, 2:40 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 240 PM EDT WED MAY 16 2007 .SYNOPSIS... COLD FRONT INTO GARRETT COUNTY WILL MOVE E OF THE APLCHNS THIS AFTN...REACHING CHES BAY THIS EVE. AN UPPER LEVEL DISTURBANCE WILL PROVIDE COOL TEMPERATURES AND A CHANCE OF SHOWERS THROUGH FRIDAY. HIGH PRESSURE WILL BUILD OVER THE REGION EARLY NEXT WEEK...BRINGING WARMER AND DRIER CONDITIONS. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... SVR TSTM WATCH 278 IN EFFECT. 18Z SNDG IN SYSTEM. CD FNT MOVG FORWARD ON SCHEDULE. BEST CHC OF SVR WX IS DAMAGING WINDS. SVR CHC WL BE ENDING THIS EVE. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 AM THURSDAY/...WINDS WILL SHIFT TO THE NW AFTER THE FRONT...XPCTG WINDS TO DIMINISH ARND MDNGT. SKIES WILL ALSO CLEAR...MORE SLOWLY ON THE UPSLOPE SIDE OF THE APLCNS. COLD FRONT IS EAST OF THE FORECAST AREA BY THURSDAY MORNING. AN UPPER LOW IS OVER EASTERN MICHIGAN...WITH THE TROUGH AXIS EXTENDING SOUTHWEST INTO ARKANSAS. AS UPPER TROUGH AND ASSOCIATED VORTICITY MAKE THEIR WAY EAST...PRECIPITATION CHANCES WILL MAKE THEIR WAY BACK INTO THE FORECAST. && .LONG TERM /THURSDAY THROUGH WEDNESDAY/... COLD FRONT EXTENDING ALONG THE EASTERN SEABOARD WILL PUSH SLOWLY EAST INTO THE ATLC AND BECOME STATIONARY AS DEVELOPING SFC LOW RACES NORTH ALONG IT. AN UPPER LOW OVER NW PENNSYLVANIA THU EVENING WILL ROTATE THROUGH THE CWA FRI NIGHT. GFS AND NAM BEGIN TO DIVERGE AT THIS POINT WITH GFS H5 LOW LIFTING INTO SOUTHERN NEW ENGLAND BY SAT AFTERNOON WHILE NAM DRIVES CLOSED LOW TO THE VA/NC COAST. AS A RESULT...NAM SFC LOW OFF THE NJ COAST SAT AFTERNOON AND GFS LOW OF SIMILAR INTENSITY OVER NORTHERN NORTHERN NEW ENGLAND. I HAVE SAME CONCERNS AS HPC THAT IF SYSTEM AMPLIFIES SHARPLY EARLY AND IS ABLE TO SEPARATE FROM THE MAIN WESTERLY FLOW...THE SUBTROPICAL INTERACTION COULD BE MAXIMIZED AND ALLOW THE VORTEX TO DEEPEN AND REMAIN CUT OFF FARTHER S AND LONGER...POSING A GREATER THREAT TO THE ERN SEABOARD. THUS WILL FAVOR SOLN CLOSER TO NAM. WILL INTRODUCE CHC SHOWERS THU NIGHT AS UPPER TROF AND ASSOCIATED PVA MAX ROTATES THROUGH CWA AND CONTINUE THREAT ON FRI. USED A TONED DOWN VERSION OF HIER GMOS POP VALUES. A LITTLE LESS CERTAIN OF PCPN FRI NIGHT AS IT DEPENDS ON POSITION OF LOW...BUT HAVE KEPT A SLIGHT CHC FOR REGION WITH HIGHEST VALUES NORTHEAST. UNCERTAIN OF LOW POSITION LATER IN THE WEEKEND. PRELIMINARY INDICATIONS ARE THAT ANOTHER COLD FRONT WILL SWING AROUND SYSTEM AND PASS THROUGH THE MID ATLC REGION SUN AFTERNOON. PCPN LOOK MINIMAL. KEPT HPC GUIDE INDICATING SLIGHT CHC POPS NORTH AND EAST. HIGH PRES WILL BUILD DOWN OUT OF CANADA BEHIND THE FRONT AND SLIDE OFF ATLC COAST BY MIDWEEK. CONDITIONS EXPECTED TO BE DRY WITH MAX TEMPS NEAR NORMAL IN THE MID 70S. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... TSTMS BIGGEST PROB IN THE FCST AREA THRU 01Z. WINDS TURNING NW BEHIND IT...ALTHO NOT PROBLEMATIC BEHIND FNT. VFR WX EXPECTED THROUGH THE WEEKEND. && .MARINE... SMALL CRAFT CONDITIONS AHEAD OF THE COLD FRONT WILL CONTINUE THROUGH THE DAY TODAY...THEN FOR THE RMDR OF EVE HRS IN PRES SURGE BEHIND CD FNTL PASSAGE. WINDS DYING DOWN AFTR MDNGT. NEAR SCA CONDITIONS MAY DEVELOP FRI AFTERNOON AND CONTINUE INTO SAT AS DEEPENING LOW PRESSURE MOVES NORTH ALONG THE EASTERN SEABOARD. WINDSPEEDS AND EXACT DIRECTION OF NORTHERLY WIND COMPONENT WILL BE DEPENDENT UPON TRACK AND SPEED OF SYSTEM. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR ANZ530>537. &&
Hazardous weather outlook, May 16, 11:16 AM EDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1116 AM EDT WED MAY 16 2007 ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502- VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-171100- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 1116 AM EDT WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR AREAS EAST OF THE APPALACHIANS IN VIRGINIA...CENTRAL MARYLAND...THE DISTRICT OF COLUMBIA...AND THE CHESAPEAKE BAY AND TIDAL POTOMAC. THE BEST CHANCE FOR SEVERE WEATHER IS BETWEEN 3 PM AND 8 PM. DAMAGING WINDS ARE THE PRIMARY THREAT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC UNTIL THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE ON FRIDAY FOR THE TIDAL POTOMAC AND MARYLAND PORTION OF THE CHESAPEAKE BAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS POSSIBLE TODAY.
In the hours before
Local storm report, May 16, 2:41 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
241 PM EDT WED MAY 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND DMG FREELAND 39.70N 76.68W
05/16/2007 BALTIMORE MD COUNTY OFFICIAL
TREE DOWN ON TRAILER ON SPOOKS FILL ROAD
&&
RDHLocal storm report, May 16, 2:58 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
258 PM EDT WED MAY 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG NORRISVILLE 39.70N 76.54W
05/16/2007 HARFORD MD COUNTY OFFICIAL
TREES DOWN
&&
RDHSpecial weather statement, May 16, 3:21 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 321 PM EDT WED MAY 16 2007 VAZ041-161945- FAUQUIER VA- 321 PM EDT WED MAY 16 2007 ...STRONG THUNDERSTORMS TO AFFECT FAUQUIER COUNTY... AT 321 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF TURNBULL...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THE COMMUNITIES OF BEALETON AND WARRENTON WILL BE AFFECTED BY THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT. MANNING
Special weather statement, May 16, 3:30 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 330 PM EDT WED MAY 16 2007 DCZ001-MDZ005>007-009>011-013-014-016-VAZ041-050>055-162030- DISTRICT OF COLUMBIA DC-CARROLL MD-NORTHERN BALTIMORE MD-HOWARD MD- MONTGOMERY MD-ANNE ARUNDEL MD-PRINCE GEORGES MD-ORANGE VA-STAFFORD VA- CULPEPER VA-FAUQUIER VA-HARFORD MD-SOUTHERN BALTIMORE MD-CHARLES MD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA- 330 PM EDT WED MAY 16 2007 ...STRONG THUNDERSTORMS TO AFFECT THE BALTIMORE WASHINGTON METRO CORRIDOR... AT 330 PM EDT...DOPPLER RADAR INDICATED A DEVELOPING LING OF STRONG THUNDERSTORMS FROM NORTHERN BALTIMORE TO WESTERN PRINCE WILLIAM COUNTIES...MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL... SMALL HAIL AND WIND GUSTS TO 50 MPH. THESE THUNDERSTORMS WILL AFFECT THE WESTERN SUBURBS THROUGH 4 PM... REACH THE INTERSTATE 95 CORRIDOR AROUND 4:30 PM...AND MOVE INTO THE EASTERN SUBURBS TOWARD 5 PM. MOTORISTS SHOULD BE PREPARED FOR ADVERSE CONDITIONS...AND USE CAUTION WHILE DRIVING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT. HTS
Special weather statement, May 16, 3:41 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 341 PM EDT WED MAY 16 2007 VAZ052-162015- PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- 341 PM EDT WED MAY 16 2007 ...STRONG THUNDERSTORMS TO AFFECT PRINCE WILLIAM COUNTY...MANASSAS AND MANASSAS PARK... AT 341 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF GREENWICH...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THE COMMUNITIES OF MANASSAS...MANASSAS PARK...HAYMARKET AND BULL RUN WILL BE AFFECTED BY THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM. MANNING
Special weather statement, May 16, 3:43 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 343 PM EDT WED MAY 16 2007 MDZ007-162015- HARFORD MD- 343 PM EDT WED MAY 16 2007 ...STRONG THUNDERSTORMS TO AFFECT HARFORD COUNTY... AT 343 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF NORRISVILLE...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THE COMMUNITIES OF ROCKS...CHROME HILL...PYLESVILLE...STREET... NORRISVILLE... CARDIFF AND WHITEFORD WILL BE AFFECTED BY THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. MANNING
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 3:31 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier | 17 min |
| May 16, 3:50 PM EDT | Severe Thunderstorm Warning | LWX | Prince William, City of Manassas, City of Manassas Park | 25 min |
| May 16, 4:00 PM EDT | Special Marine Warning | LWX | 90 min | |
| May 16, 4:40 PM EDT | Special Marine Warning | LWX | 81 min | |
| May 16, 4:59 PM EDT | Special Marine Warning | LWX | 69 min | |
| May 16, 5:25 PM EDT | Special Marine Warning | LWX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.